Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 7, 2016, 8:38 PM EDT for Cumberland County, Oxford County, Maine. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 8:38 PM EDT (00:38 UTC)
- Expired
- Jun 7, 2016, 9:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 50 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
551
WUUS51 KGYX 080038
SVRGYX
MEC005-017-080100-
/O.NEW.KGYX.SV.W.0023.160608T0038Z-160608T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
838 PM EDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL OXFORD COUNTY IN WESTERN MAINE...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 900 PM EDT
* AT 837 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATERFORD...OR
10 MILES NORTHWEST OF BRIDGTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR HAIL DAMAGE IS POSSIBLE. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRIDGTON...WATERFORD...HARRISON...LOVELL...SWEDEN...OTISFIELD...STONEHAM...
NORWAY...ALBANY AND OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 7088 4426 7075 4418 7054 4404 7070
TIME...MOT...LOC 0037Z 299DEG 15KT 4420 7080
HAIL...1.00IN
WIND...60MPH
$$
HANESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:04 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 6:04 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 604 PM EDT TUE JUN 7 2016 .SYNOPSIS... A cold front will move across the region today producing showers and thunderstorms, with a few possibly being severe. An upper level low will move overhead on Wednesday and allow for another chance of showers and thunderstorms. Cooler and drier weather will move into the region Thursday and Friday. A low pressure system brings a chance of rain over the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 6 PM Update... Another update to adjust PoPs and other sensible weather parameters as storms continue across western Maine. The main area of activity stretched from near Greenville to Farmington to Biddeford with less convective coverage over central and southern New Hampshire. A few storms are still showing rotation/supercellular characteristics but will be waning as they move into the capital district/Mid Coast region into the marine layer in the next 1-2 hours. These storms have exhibited strong updrafts and produced wind damage as well as some severe hail interspersed with loads of small hail. 415 PM Update... A few widely scattered storms are moving across western Maine with weaker convection across New Hampshire. A couple of these are severe with some rotation noted. Currently have only received damaging wind reports with hail harder to come by. These should decrease in intensity rapidly over the next 1-2 hours with the loss of daytime heating. After coordinating with SPC will not be issuing a watch. Have adjusted PoPs as well as temperatures, dew point temperatures, and weather for recent meso/misoscale trends. Previous discussion... High impact weather potential: Scattered severe thunderstorms with damaging winds and large hail through evening. 2pm.. Convection beginning to initiate across the area ahead of the upper level trough. Mesoscale models and current conditions support more convective initiation in the next few hours with a few cells becoming more organized. Temperatures have climbed to the 70s with a few 80 degree readings in southern New Hampshire. Dewpoints are in the low 60s to mid 50s. 18Z sounding shows very strong shear /around 50kts/ from 0-6km. While there is plenty of shear instability is rather limited...with current analysis around 1200 J/kg. Expect the convective coverage to increase over the next several hours as the main trough axis aloft pushes in from western New York. Most likely area for severe storms is from EEN to MHT to DAW to LEW. In this corridor moisture remains plentiful with an axis of 60+ degree dewpoints. Storms will continue through sunset at which point the lack of heating will limit shear and allow storms to die off. Skies will clear with temperatures falling to the 50s overnight. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Wednesday a trough of cold air aloft will move into the region. At the surface northwesterly flow will set up as the cold air pushes into the area. Tightening surface pressure gradient will result in a few gusts to 20mph. In the afternoon showers may form, especially in the north where upslope flow will assist. Isolated thunder and small hail is possible as steep lapse rates remain in place. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Cyclonic flow will continue Wednesday night into Friday as slow moving upper low gradually shifts east. Bottom line for the period will be mostly cloudy skies with occasional showers...mainly in the mountains and foothills. Temperatures will average well below normal with lows overnight ranging through the 40s. Highs on Thursday will only reach the mid 50s to mid 60s. Temperatures will moderate slightly on Friday as a narrow ridge of high pressure slowly builds in from the west and clouds begin to diminish in the afternoon. Expect upper 50s to mid 60s north and mid 60s to near 70 south. High pressure will shift offshore on Saturday as another strong shortwave takes aim at the northeast. Expect variable cloudiness during the day with highs in the mid 60s to lower 70s. Strong shortwave digging southeast from Canada Saturday night will close off over New England on Sunday setting up another stretch of cool rainy weather Sunday and Monday. Sunday looking like a washout with low clouds...showers and areas of drizzle along with a refreshing wind off the water as low pressure crosses the area. Showers will linger into Sunday night as low pressure continues east into the maritimes. Monday looking drier with just a few showers around in eastern zones during the morning. Increasing downslope flow will produce a few sunny breaks Monday afternoon. After Monday high pressure building in from the west will bring a return of quieter weather through midweek. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Short Term /through Wednesday/... A few thunderstorms this afternoon and early evening cloud produce strong winds and hail. On Wednesday conditions will return to VFR throughout the area. HIE may see MVFR ceilings in the afternoon due to upslope flow. Long Term... VFR Wednesday night through Saturday with areas of MVFR ceilings in the mountains. && .MARINE... Short Term /through Wednesday/...Winds and seas are expected to remain below small craft through the day on Wed. Long Term...Sca's may be needed Thursday. && .FIRE WEATHER... Recent widespread wetting rains, and a continuation of moderate to high humidity levels and unsettled weather should keep fire danger low the next few days. && .TIDES/COASTAL FLOODING... Can't entirely rule out minor splash-over once again within an hour either side of the 2 AM Wednesday high tide from Casco Bay southward to the Massachusetts border. With tide running as forecast have not issued anything at this time but the tides will need to be monitored. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes SHORT TERM...Curtis LONG TERM...Cempa
Hazardous weather outlook, Jun 7, 3:59 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 359 PM EDT TUE JUN 7 2016 MEZ007>009-012>014-018>022-025>028-NHZ001>013-015-082000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 359 PM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS LIKELY. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-082000- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 359 PM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS LIKELY. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. MINOR COASTAL FLOODING AND SPLASH OVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-082000- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 359 PM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 7, 7:16 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT TUE JUN 7 2016
MEZ020-021-080000-
ANDROSCOGGIN ME-KENNEBEC ME-
716 PM EDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
* UNTIL 800 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WINTHROP...MOVING TO THE NORTHEAST AT 30
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AUGUSTA...
WINTHROP...
BELGRADE...
HALLOWELL...
AND MANCHESTER.
LAT...LON 4415 6995 4427 7014 4454 6987 4449 6969
4436 6959
TIME...MOT...LOC 2312Z 224DEG 25KT 4427 6998Local storm report, Jun 7, 7:49 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
749 PM EDT TUE JUN 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LIVERMORE FALLS 44.48N 70.19W
06/07/2016 ANDROSCOGGIN ME SOCIAL MEDIA
TREE DOWN ACROSS ROAD.
&&
EVENT NUMBER GYX1602076
SHSpecial weather statement, Jun 7, 7:56 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
756 PM EDT TUE JUN 7 2016
NHZ006-009-080045-
SOUTHERN CARROLL NH-BELKNAP NH-
756 PM EDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 845 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOLFEBORO...MOVING TO THE NORTHEAST AT
20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
OSSIPEE...
WOLFEBORO...
TUFTONBORO...
AND BRIDGEWATER.
LAT...LON 4349 7133 4362 7145 4376 7110 4360 7101
4356 7113 4357 7113 4355 7115
TIME...MOT...LOC 2354Z 242DEG 17KT 4358 7131
HANESSpecial weather statement, Jun 7, 8:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 803 PM EDT TUE JUN 7 2016 NHZ002>004-080045- SOUTHERN COOS NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- 803 PM EDT TUE JUN 7 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN COOS COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE * UNTIL 845 PM EDT * AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF LINCOLN...MOVING TO THE EAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN SOUTHERN COOS...WEST CENTRAL NORTHERN CARROLL AND EAST CENTRAL NORTHERN GRAFTON COUNTIES. LAT...LON 4405 7154 4411 7154 4415 7126 4404 7125 TIME...MOT...LOC 0002Z 262DEG 15KT 4408 7151 HANES
Special weather statement, Jun 7, 8:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 810 PM EDT TUE JUN 7 2016 MEZ012-NHZ004-080100- SOUTHERN OXFORD ME-NORTHERN CARROLL NH- 810 PM EDT TUE JUN 7 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN OXFORD COUNTY IN MAINE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE * UNTIL 900 PM EDT * AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF WATERFORD...MOVING TO THE EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL SOUTHERN OXFORD AND EASTERN NORTHERN CARROLL COUNTIES. LAT...LON 4419 7102 4422 7102 4431 7086 4419 7080 TIME...MOT...LOC 0009Z 254DEG 10KT 4422 7097 HANES
Special weather statement, Jun 7, 8:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 833 PM EDT TUE JUN 7 2016 MEZ007-NHZ001-002-080115- NORTHERN OXFORD ME-SOUTHERN COOS NH-NORTHERN COOS NH- 833 PM EDT TUE JUN 7 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN OXFORD COUNTY IN MAINE SOUTHERN COOS COUNTY IN NEW HAMPSHIRE NORTHERN COOS COUNTY IN NEW HAMPSHIRE * UNTIL 915 PM EDT * AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF STRATFORD TO 9 MILES NORTH OF MOUNT WASHINGTON...MOVING TO THE NORTHEAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... UPTON... MILAN... YORK POND... BERLIN... AND MIDDLE DAM. LAT...LON 4494 7081 4450 7101 4433 7145 4461 7131 TIME...MOT...LOC 0031Z 232DEG 18KT 4459 7127 4440 7137 HANES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:10 PM EDT | Special Weather Statement | GYX | Oxford | 50 min |
| Jun 7, 8:23 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 52 min |
| Jun 7, 9:03 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Jun 7, 9:09 PM EDT | Severe Thunderstorm Warning | GYX | York | 30 min |
| Jun 7, 9:19 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 41 min |
| Jun 7, 9:26 PM EDT | Special Weather Statement | GYX | Oxford | 49 min |
| Jun 7, 9:39 PM EDT | Special Weather Statement | GYX | Somerset | 51 min |
| Jun 7, 9:46 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 31 min |
| Jun 7, 10:01 PM EDT | Special Weather Statement | GYX | Franklin | 44 min |
| Jun 8, 3:05 AM EDT | Small Craft Advisory | GYX | 44 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.